Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 4, NWS Gaylord, MI

June 30, 2014Chippewa County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jun 30, 2014, 6:14 AM EDT for Chippewa County, Michigan. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2014, 6:14 AM EDT (10:14 UTC)
Expired
Jun 30, 2014, 6:45 AM EDT
In force
31 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Chippewa County, MI

The radar

The NCL Michigan radar (KAPX), 142 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 6:20 AM EDTHAIL 117 Ese Goetzville, MIREPORT VIA DRUMMOND ISLAND FACEBOOK PAGE. TIME ESTIMATED FROM RADAR.
Jun 30, 6:30 AM EDTHAIL 0.2521 E Goetzville, MITIME ESTIMATED BY RADAR. NORTH TIP OF DRUMMOND ISLAND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 10.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2014-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2014-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

468 
WUUS53 KAPX 301014
SVRAPX
MIC033-301045-
/O.NEW.KAPX.SV.W.0004.140630T1014Z-140630T1045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
614 AM EDT MON JUN 30 2014

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHIPPEWA COUNTY IN EASTERN UPPER MICHIGAN...

* UNTIL 645 AM EDT

* AT 612 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DETOUR   
  VILLAGE...AND MOVING NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  DRUMMOND ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4590 8357 4594 8365 4593 8384 4596 8390
      4595 8404 4605 8417 4611 8398 4607 8397
      4606 8402 4602 8392 4605 8389 4600 8389
      4604 8384 4606 8390 4609 8387 4601 8380
      4612 8382 4609 8374 4612 8364 4599 8343
TIME...MOT...LOC 1014Z 246DEG 45KT 4595 8388

HAIL...1.00IN
WIND...60MPH

$$





JZ
3 follow-up statements
803 
WWUS53 KAPX 301023
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
623 AM EDT MON JUN 30 2014

MIC033-301045-
/O.CON.KAPX.SV.W.0004.000000T0000Z-140630T1045Z/
CHIPPEWA MI-
623 AM EDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHIPPEWA COUNTY UNTIL 645 AM EDT...

AT 620 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FAR WESTERN 
DRUMMOND ISLAND...AND WAS MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
DRUMMOND ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4590 8357 4594 8365 4593 8384 4596 8390
      4595 8404 4606 8402 4602 8392 4605 8389
      4600 8389 4604 8384 4606 8390 4609 8387
      4601 8380 4612 8382 4609 8374 4612 8364
      4599 8343
TIME...MOT...LOC 1023Z 246DEG 45KT 4599 8375

HAIL...1.00IN
WIND...60MPH

$$





JZ
164 
WWUS53 KAPX 301034
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
634 AM EDT MON JUN 30 2014

MIC033-301045-
/O.CON.KAPX.SV.W.0004.000000T0000Z-140630T1045Z/
CHIPPEWA MI-
634 AM EDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHIPPEWA COUNTY UNTIL 645 AM EDT...

AT 632 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST 
OF DRUMMOND ON DRUMMOND ISLAND...AND MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4590 8357 4594 8365 4601 8380 4612 8382
      4609 8374 4612 8364 4599 8343
TIME...MOT...LOC 1033Z 246DEG 45KT 4608 8357

HAIL...1.00IN
WIND...60MPH

$$





JZ
995 
WWUS53 KAPX 301046
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
646 AM EDT MON JUN 30 2014

MIC033-301056-
/O.EXP.KAPX.SV.W.0004.000000T0000Z-140630T1045Z/
CHIPPEWA MI-
646 AM EDT MON JUN 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHIPPEWA COUNTY
HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GAYLORD.

LAT...LON 4590 8357 4594 8365 4601 8380 4612 8382
      4609 8374 4612 8364 4599 8343
TIME...MOT...LOC 1034Z 246DEG 45KT 4608 8355

$$





JZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 4:08 AM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 30, 4:08 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
408 AM EDT MON JUN 30 2014

.SYNOPSIS...
ISSUED AT 408 AM EDT MON JUN 30 2014

HIGH PRESSURE OFF THE EAST COAST AND LOW PRESSURE NORTH OF THE
DAKOTAS WILL CONTINUE TO BRING SOUTHERLY WINDS ALONG WITH
WARM...HUMID WEATHER TODAY AND TONIGHT. WAVES OF SHOWERS AND
THUNDERSTORMS WILL IMPACT NORTHERN MICHIGAN AS WELL. MUCH COOLER AIR
IS EXPECTED FOR TUESDAY THROUGH THURSDAY BEHIND A STRONG COLD FRONT.
THE FOURTH OF JULY CONTINUES TO LOOK SEASONABLE WITH TEMPERATURES IN
THE 70S AND RAIN FREE WEATHER.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 408 AM EDT MON JUN 30 2014

...STORMY...

HIGH IMPACT WX POTENTIAL...SVR STORMS A POSSIBILITY THIS
AFTERNOON/EARLY EVENING. A BETTER CHANCE FOR SVR LATE
TONIGHT...BUT STILL FAR FROM A CERTAINTY.

A POTENTIALLY BUSY 24 HOURS AHEAD. UNSEASONABLY STRONG STACKED LOW
(981MB) CONTINUES TO SPIN AWAY OVER SOUTHERN MANITOBA. VERY FAST
MID-LEVEL WESTERLIES ARE SCREAMING ALONG THE SOUTH FLANK OF THIS
LOW...WITH 70KT OBSERVED ON THE 00Z RAPID CITY SD RAOB. MEANWHILE...
MULTIPLE SHORTWAVES ARE ROTATING AROUND THE BACK SIDE OF THE 500MB
LOW. THESE WILL HELP DISLODGE THE SYSTEM TODAY AS THEY DIG INTO ITS
SOUTH FLANK...WITH THE UPPER LOW REACHING NORTHERN ONTARIO TONIGHT.
SUBSTANTIAL LOWERING OF 500MB HEIGHTS WILL PROGRESS W TO E TODAY AND
TONIGHT ACROSS THE CENTRAL NORTHERN PLAINS...UPPER MS VALLEY...AND
WESTERN AND CENTRAL GREAT LAKES. AGAINST A BACKGROUND OF BROAD
LOW-LEVEL WARM/MOIST ADVECTION AND BUILDING INSTABILITY TODAY...A
SIGNIFICANT OUTBREAK OF CONVECTION IS EXPECTED.

FOR NORTHERN MI...THE SVR T-STORM QUESTION COMES IN TWO PARTS.
CAN DIURNAL ACTIVITY DEVELOP HERE THIS AFTERNOON? AND THEN...
WHERE/HOW DO UPSTREAM MCS/S EVOLVE TONIGHT?

TODAY...PRESENTLY A WELL-ORGANIZED MCS IS MOVING INTO THE SOUTHERN
GREAT LAKES. SHRA/TSRA ON THE NORTH FLANK OF THIS MCS HAS ARRIVED
IN SOUTHERN SECTIONS OF THE FORECAST AREA...THOUGH ACTIVITY IS
ONLY FITFULLY ADVANCING NORTHWARD. RADAR TRENDS SUPPORT THIS AREA OF
SHRA...WITH PERHAPS A RUMBLE OF THUNDER OR TWO...LIFTING ACROSS
PARTS OF NORTHERN LOWER BY MID MORNING. STILL A CHANCE OF STUFF TO
THE NORTH AS WELL...WE CONTINUE TO SEE SOME MID-LEVEL BLIPS ON
RADAR UP BY BEAVER ISL AS CONVECTION TRIES TO GET GOING.

BEHIND THIS...SKIES SHOULD QUICKLY BECOME PARTLY TO MOSTLY SUNNY BY
EARLY AFTERNOON. THE MORNING CLOUD COVER WILL KEEP TEMPS FROM
GETTING COMPLETELY OUT OF HAND...BUT HIGHS WILL HAVE NO DIFFICULTY
REACHING THE UPPER 70S TO MIDDLE 80S. IT WILL ALSO BE PLENTY
STICKY...AS WE HAVE TO GO ABOVE 800MB TO FIND ANYTHING RESEMBLING
DRIER AIR TO MIX DOWN. NAM GUIDANCE IS TRYING TO HOLD DEW POINTS
AROUND 70F NEAR MBL/CAD/HTL...WHICH LOOKS A LITTLE AGGRESSIVE. BUT
DEWS DEEP INTO THE 60S IS STILL A FAIR EXPECTATION. AN 82/68
SURFACE PARCEL OFFERS UP 2400J/KG OF MLCAPE BY LATE AFTERNOON WITH
NO CAP. THERE IS NO OBVIOUS TRIGGER TO GET THINGS GOING...AS 950MB
WINDS TO 20KT WILL LIMIT LAKE BREEZES. LOCAL 4KM WRF DEVELOPS
ACTIVITY JUST OFF THE LAKE HURON SHORE...AS THE UNSTABLE AIRMASS
GETS LIFTED UP OVER THE MARINE LAYER...BUT IS OTHERWISE DRY. THE
HI-RES WINDOWED RUNS (NMM/ARW) ARE GENERALLY DRY THIS AFTERNOON.
THE NAM...WHICH REMEMBER IS VERY VERY MOIST...DOES GET THINGS
GOING IN SW SECTIONS VERY LATE IN THE DAY.

SO DO I HAVE TO COURAGE TO GO DRY WITH OVER 2K J/KG OF UNCAPPED
CAPE FLOATING AROUND? NOPE. WILL ALLOW FOR SMALL PM CHANCE POPS AWAY
FROM LAKE MI IN NORTHERN LOWER...AND IN WESTERN CHIP/MACK (IF
ACTIVITY TRIES TO SNEAK IN FROM THE WSW). 0-6KM BULK SHEAR IS
REASONABLE IN THE 30-40KT RANGE (SW 20-25KT AT 850MB...W 25-35 AT
700MB...WSW 40-50KT 500MB). GIVEN THE INSTABILITY PRESENT...PRETTY
MUCH HAVE TO MENTION SVR POTENTIAL IN NORTHERN LOWER...WITH A
CONDITIONAL WIND/HAIL THREAT. (NOTING AGAIN THAT WE WILL ONLY BE
CARRYING A 30 POP.)

TONIGHT...SPC HAS PLACED MOST OF NORTHERN LOWER MI IN A SLIGHT
RISK...PRIMARILY FOR TONIGHT. EXACT EVOLUTION OF CONVECTION CAN OF
COURSE NOT BE KNOWN AT THIS TIME. BUT EXPLOSIVE DEVELOPMENT IS
EXPECTED LATE TODAY IN IOWA AND/OR NORTHERN MIZZOU...AS THE INCOMING
SURFACE COLD FRONT AND FALLING HEIGHTS ALOFT ENCOUNTER MASSIVE
INSTABILITY (MLCAPE 4K J/KG OR GREATER). THIS SHOULD ORGANIZE INTO A
CONSIDERABLE WIND THREAT AS IT MOVES ENE OVERNIGHT. THOUGH PRECIP IS
LIKELY HERE NO MATTER WHAT...THE QUESTION IS WHETHER WE CATCH THE
BUSINESS END OF A POTENTIAL BOW ECHO/DERECHO. BY THE TIME IT GETS
HERE IT SHOULD BE RATHER LATE...TOWARD IF NOT JUST AFTER MIDNIGHT.
SO INSTABILITY WILL HAVE WANED SOMEWHAT. WIND FIELDS ARE TOUGH TO
RELY ON BECAUSE OF THE EXTREME AMOUNT OF CONVECTIVE FEEDBACK SEEN IN
THE MODELS (SEE SPC DAY 1 DISCUSSION FOR MORE ON THE RAMIFICATIONS
OF THIS). THE 70KT 500MB JET WILL ARRIVING HERE THIS EVENING...AND
0-6KM BULK SHEAR WILL BE RAMPING UP NORTH OF 50KT. GIVEN THE MOST
LIKELY ORIGIN POINT (SOUTHERN IOWA/NORTHERN MIZZOU)...THE MOST
LIKELY TRACK OF THE CORE OF THE MCS WOULD BE JUST TO OUR SOUTH. BUT
IT/S A CLOSELY RUN THING FOR SURE...AND A SLIGHT DEVIATION TO THE
NORTH WOULD HAVE BIG CONSEQUENCES.

THERE IS ALSO A HEAVY RAIN THREAT TONIGHT...ESPECIALLY ASSOCIATED
WITH ANY CONVECTIVELY INDUCED LOW THAT MAY FORM. LOCALIZED AMOUNTS
IN THE 1-2 INCH RANGE...OR EVEN HIGHER...ARE WELL WITHIN THE REALM
OF POSSIBILITY.

ALL AREAS LIKELY POPS FROM 11 PM TO 5 AM...BRACKETED BY CHANCY POPS
EITHER SIDE. SVR POTENTIAL WILL CONTINUE TO BE ADVERTISED IN HAZ WX
OUTLOOK AND OTHER OUTLETS.

MIN TEMPS 60S TO NEAR 70F.

&&

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 408 AM EDT MON JUN 30 2014

...END OF THE HEAT AND A PLEASANT FOURTH...

OVERVIEW...LOOKS LIKE WE ARE IN A SEMI-BLOCKY PATTERN WITH THE 500
MB LOW NEAR LAKE WINNIPEG HOLDING FIRM ON ANY MOVEMENT AND THE 500
MB RIDGE, NOW TO THE EAST OF US, STALLED OVER NEW ENGLAND. THERE IS
A SERIES OF 500 MB LOWS OVER THE GULF OF ALASKA/N PAC AND ANOTHER
RIDGE IN WESTERN CANADA. THIS HAS LEAD TO PRETTY MUCH A ZONAL
PATTERN THAT HAS PERSISTED OVER THE NORTHERN PART OF THE CONUS FROM
THE PAC NW TO THE UPPER GREAT LAKES THE LAST COUPLE OF DAYS. THE
EVOLUTION OF THIS PATTERN AS THE CANADIAN PRAIRIE LOW FILLS WILL BE
THE MAIN CONCERN FOR THIS PACKAGE...

(7/1)TUESDAY/TUESDAY NIGHT...AS THE 500 MB LOW AROUND 150W MOVES
EAST, IT FORCES THE RIDGE IN WESTERN CANADA TO AMPLIFY, AND BUCKLES
THE ZONAL FLOW IN THE NORTHERN CONUS. DOWNSTREAM THIS FORCES THE 500
MB LOW IN THE CANADIAN PRAIRIES TO BEGIN TO MOVE EAST. AS A RESULT
THE COLD FRONT THAT MOVES THROUGH MONDAY NIGHT, THEN USHERS IN
COOLER AIR ASSOCIATED WITH THE 500 MB TROUGH NOW HEADING INTO THE
UPPER GREAT LAKES. 850 MB TEMPERATURES FALL TO AROUND +9C BY 00Z IN
E UPPER SO HIGH TEMPERATURES WILL BE BELOW NORMAL WITH THE LOWER TO
MID 70S. WITH THE 500 MB LOW MOVING INTO THE REGION, STEEPENING THE
MID LEVEL (700-500 MB LAPSE RATES) SO THAT SHOWERS WILL BE EXPECTED.
THINK THAT THUNDER SHOULD HOLD OFF AS THE LAPSE RATES JUST GET TO 6
C/KM. WITH THE LOSS OF THE HEAT OF THE DAY WILL EXPECT THAT THE
MAJORITY OF THE SHOWERS DIMINISH OVERNIGHT.

(7/2)WEDNESDAY...LOOKS LIKE THE RAIN SHOWERS COULD FLARE UP IN THE
MORNING WITH MARGINALLY UNSTABLE UPPER AIR 5.5 C/KM 700-500 MB LAPSE
RATES AND SOME SUNSHINE, BUT IT LOOKS LIKE DRY AIR BEGINS TO PUSH
INSISTENTLY INTO THE UPPER GREAT LAKES AT NOT ONLY IN THE MID LEVELS
BUT AT 850 MB. THE ECMWF IS A LITTLE SLOWER WITH THE DRYING, BUT BY
00Z IT LOOKS LIKE THE SHOWERS SHOULD BE OUT OF THE FORECAST AREA AS
THE FRONT MOVES TO THE EAST. OVERNIGHT, THE 500 MB TROUGH AXIS MOVES
THROUGH THE FORECAST AREA, BUT WITH ALL THE DRY AIR AND NO HEATING
TO DESTABILIZE, THE WEATHER SHOULD REMAIN DRY.

EXTENDED (THURSDAY THROUGH SUNDAY)...(7/3)THURSDAY...IT IS BEGINNING
TO LOOK LIKE ONE OF THOSE TIMES THAT THE GFS HAD THE RIGHT IDEA WITH
THINGS DRYING AND CLEARING OUT. WILL CONTINUE TO TREND THIS TOWARD A
DRY DAY, IF IT ISN'T ALREADY. (FOURTH OF JULY)FRIDAY...HIGH PRESSURE
SITS OVER THE UPPER GREAT LAKES, MOVING A LITTLE TO THE EAST BY
12Z/SAT. DRY DAY. OVERNIGHT THE GFS BEGINS TO BRING IN A COMPLEX OF
THUNDERSTORMS WITH A 500 MB SHORTWAVE TROUGH TO E UPPER BY 12Z/SAT.
ECMWF HAS THIS FEATURE UPSTREAM AND MUCH LESS DEVELOPED. WILL KEEP
THE NIGHT DRY FOR NOW. (7/5)SATURDAY...WITH THE SFC HIGH AND THE SFC
DRY AIR OVER THE GREAT LAKES, THE GFS SOLUTION OF NOCTURNAL THUNDER
FROM THE NIGHT BEFORE LOOKS TO EVAPORATE ALL DAY LONG, WHILE THE
ECMWF HAS NOTHING. SO ANOTHER DRY DAY, AND PRETTY MUCH ALL NIGHT AS
WELL. (7/6)SUNDAY...ECMWF CONTINUES THE DRY PERIOD, THE GFS NW FLOW
THUNDERSTORMS. WILL GO DRY FOR NOW.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1146 PM EDT SUN JUN 29 2014

LIGHT SOUTHERLY WINDS CONTINUE TO CHURN OUT THERE ON THIS
RELATIVELY MILD NIGHT. BUT INCREASING WINDS OFF THE SFC WILL LEAD
TO LLWS ISSUES AT THE TERMINAL SITES THROUGH THE OVERNIGHT PERIOD.

THUNDERSTORMS HAVE DEVELOPED OUT TO THE WEST/SOUTHWEST DURING THE
COURSE OF THE EVENING. BUT RIGHT NOW...IT DOES APPEAR BULK OF THE
TSTM ACTIVITY WILL BYPASS NRN MICHIGAN TO THE SOUTH...ALTHOUGH
SOME SHOWERS AND/OR STORMS WILL REMAIN POSSIBLE OVERNIGHT AT
TVC/MBL. WARM AND FAIRLY HUMID AGAIN MONDAY AND SCT POP-UP
SHOWERS/STORMS ONCE AGAIN REMAIN A POSSIBILITY THROUGH THE
DAY...ALTHOUGH CHANCES WILL BE LOW FOR ANY ONE SPECIFIC LOCATION.
BUT BEST CHANCES FOR WIDESPREAD SHOWERS AND STORMS WILL COME
MONDAY NIGHT AS A COLD FRONT FINALLY SWINGS THROUGH THE REGION.
ANY STORMS THAT DEVELOP THROUGH MONDAY EVENING WILL BE STRONG TO
SEVERE.

&&

.MARINE...
ISSUED AT 408 AM EDT MON JUN 30 2014

PERIODS OF SHRA/TSRA TODAY AND TONIGHT...BEFORE A COLD FRONT
CROSSES THE REGION LATE TONIGHT. VERY STRONG WINDS POSSIBLE WITH
STORMS...ESPECIALLY TONIGHT AND ESPECIALLY AS YOU HEAD SOUTH DOWN
LAKES MICHIGAN AND HURON. FOG WILL ALSO CONTINUE IN SOME AREAS.

SOUTHERLY FLOW WILL PRODUCE WINDS/WAVES CLOSE TO SMALL CRAFT
CRITERIA ON PARTS OF LAKE MI TODAY/TONIGHT. FOR NOW STABLE
CONDITIONS LOOK TO BARELY PRECLUDE SCA CONDITIONS...THAT COULD
CHANGE WITH TIME.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

SYNOPSIS...JL
SHORT TERM...JZ
LONG TERM...JL
AVIATION...ADAM
MARINE...JZ
Hazardous weather outlook, Jun 30, 3:46 AM EDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
346 AM EDT MON JUN 30 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
011200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
346 AM EDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE SEEN THIS MORNING...MAINLY EARLY...IN PARTS
OF NORTHERN LOWER MICHIGAN. SEVERE STORMS ARE NOT EXPECTED THIS
MORNING.

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING IN
NORTHERN LOWER MICHIGAN...AWAY FROM LAKE MICHIGAN. ANY STORMS THAT
FORM COULD BECOME SEVERE...PRODUCING DAMAGING WINDS AND PERHAPS
LARGE HAIL.

A LARGE AREA OF THUNDERSTORMS IS LIKELY TO IMPACT THE AREA LATE
THIS EVENING AND OVERNIGHT. SEVERE THUNDERSTORMS ARE AGAIN
POSSIBLE...MAINLY SOUTH OF M-68 IN NORTHERN LOWER MICHIGAN.
DAMAGING WINDS ARE THE MAIN THREAT. RAINFALL AMOUNTS IN EXCESS OF
AN INCH ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH LATE
TONIGHT. SPOTTERS...PLEASE PASS ON ANY REPORTS OF SIGNIFICANT
WEATHER TO THE NATIONAL WEATHER SERVICE.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

JZ

In the hours before

Special weather statement, Jun 30, 4:06 AM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
406 AM EDT MON JUN 30 2014

MIZ016>024-026>030-032>036-041-042-300930-
ALCONA MI-ALPENA MI-ANTRIM MI-ARENAC MI-CHARLEVOIX MI-CHEBOYGAN
MI-CRAWFORD MI-EMMET MI-GLADWIN MI-GRAND TRAVERSE MI-IOSCO
MI-KALKASKA MI-LEELANAU MI-MISSAUKEE MI-MONTMORENCY MI-OGEMAW
MI-OSCODA MI-OTSEGO MI-PRESQUE ISLE MI-ROSCOMMON MI-WEXFORD MI-
406 AM EDT MON JUN 30 2014

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 402 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKE ANN TO LAKE
CITY TO 25 MILES SOUTH OF REED CITY...AND MOVING EAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  TRAVERSE CITY...
  ELK RAPIDS...
  KALKASKA...
  HOUGHTON LAKE...
  PRUDENVILLE...
  ROSCOMMON...
  BELLAIRE...
  ELLSWORTH...
  GRAYLING...
  MANCELONA...
  EAST JORDAN...
  ST. HELEN...
  GLADWIN...
  BOYNE CITY...
  WEST BRANCH...
  MIO...
  GAYLORD...
  ALGER...
  LEWISTON...
  STERLING...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
Special weather statement, Jun 30, 5:50 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
550 AM EDT MON JUN 30 2014

MIZ008-015-301015-
CHIPPEWA MI-MACKINAC MI-
550 AM EDT MON JUN 30 2014

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 548 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
ALLENVILLE TO 7 MILES NORTHEAST OF BOIS BLANC ISLAND...AND MOVING
EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HESSEL...
  CEDARVILLE...
  PICKFORD...
  STALWART...
  KELDEN...
  MARQUETTE ISLAND...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

JZ
Local storm report, Jun 30, 6:01 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
601 AM EDT MON JUN 30 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 AM     TSTM WND GST     MACKINAC ISLAND         45.86N 84.64W
06/30/2014  M51 MPH          MACKINAC           MI   AWOS

&&

NWS GAYLORD MI
IRIS SYSTEM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 5:43 AM EDTSpecial Marine WarningAPX47 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.